Jump to content

Effexor


valliali
 Share

Recommended Posts

has anyone tried effexor? if so, did you have a reaction?

after i tried it, the first day at the starting dose, i had a severe reaction. my heart was about 200bpm, my blood pressure high, i was shaking, felt electric shocks in my body, had severe diarrhea, and was extremely panicked for about six hours. my doctor agrees this is probably a huge clue as to what is wrong with me, but has no idea what.

i know that norepinephrine sensitivies are common in pots patients, but am wondering why i have never heard about this kind of reaction to a drug that promotes NE.

Link to comment
Share on other sites

I had an extreme reaction as well. I had worse tachycardia, SEVERE anxiety for about 8 hours, nausea, very tight muscles (really sore jaw following), goose bumps and tremor - oh, yes, and rapid speech. IT WAS TERRIBLE. When I went back to the doctor who perscribed it, I'm sure he thought I was exaggerating my reaction and blew me off.

A couple of months later, when I saw the ANS specialist he told me that I had this reaction because I was "already hyperadrenergic". He didn't seem to think that my reaction was surprising at all. I'm not sure now if he meant I had hyperadrenergic pots, or if he was just referring to the hyperadrenergic state that is common in all pots patients. One thing for sure, it is not the med for me.

What I don't know is if this means I would react the same way to all SSRI's and SNRI's. To be honest, I'm too scared to ever try to see. It was one of the worst experiences of my life.

Summer

Link to comment
Share on other sites

Being on effexor wasn't that bad for me except I would get bouts of the dry heaves and rapid bp drop several times a day. After getting off effexor I have had only a few of these incidents. My biggest problem was getting off; it is like coming off a narcotic. I would get extremely hostile to the point of looking for trouble. That is not my normal personality. Rage would well up inside me and burn. After a few days I would return to normal. I had that problem getting off of cymbalta too. The benefits to me of being on those drugs is not worth the withdrawal. I did not always have this extreme problems then reducing the dose or getting off (there were withdrawal side effects such as anxiety and sleeplessness which usually made me go back on the stuff) but the extreme reactions started when my pots got bad. I am also hyperadrenergic .

Link to comment
Share on other sites

wow, well it sounds like many of us have similar issues. so summer, you never learned if you have hyperadrenergic pots or not? did your pots come on suddenly or gradually? mine came on very suddenly, so i suspect that i don't have the hyperadrenergic pots, but i do know that i am extremely sensitive to NE.

did your doctor definitely believe that you didn't have serotonin syndrome?

i would like to try a ssri, but like you, it was like the worst experience of my life and i am scared to death of going through that again!!!! however, i strongly suspect the reaction was due the norepinephrine, so i feel like i should be okay on serotonin.

Link to comment
Share on other sites

I am taking effexor, but I have never had this reaction to it, while I taking I have no vasovagal syncope, wich is what I suffer, but if I stop taking the effexor I have this attacks at night as usual, I am taking now the half dose wich is 37 mg. but I must take bisoprolol 1.25 mg. to control tachicardia (even above of 220 heartbits per minute) and high blood pressure, my cardiologist want me to low the dose of effexor to 20 mg. to see if I can leave it without going back to vasovagal syncope, but I really doubt it, even so, he says taking 37 mg. is a low dose and he thinks I can simply keep taking it.... idea that I hate, as this medication has making me change a lot..... I am sick of feeling tired also.... I used to be a really active person!! will I be this tired all my future life? .... I hope not.

Link to comment
Share on other sites

so summer, you never learned if you have hyperadrenergic pots or not? did your pots come on suddenly or gradually?

did your doctor definitely believe that you didn't have serotonin syndrome?

I'm still not sure if I have hyperadrenergic POTS. I believe that I have probably had mild POTS since my teens, but now, years later, after a viral infection, my symptoms have become much worse.

The doctor did not actually mention serotonin syndrome. After finding out about this syndrome, I really have wondered if that could have been it, but it's hard to imagine that just one dose of 37.5 mg could cause serotonin syndrome. The symptoms of the reaction I experienced certainly matched.

Link to comment
Share on other sites

i know, me too, which is why we wonder. a small dose shouldn't cause serotonin syndrome, but if we have problems metabolizing serotonin or transporting it, even a small dose could cause a problem. i don't find myself reacting unusually to the typical "serotonin" foods however, so i do believe it was a norepinephrine problem.

Link to comment
Share on other sites

Effexor caused me to not have any REM sleep for an entire year. In addition, it was the only anti-depressant that I've had difficulty coming off of. The withdrawl was horrible (whenever I moved my head it sounded, and felt like, sheet metal being hit with a hammer). I, personally, will never touch it again.

Link to comment
Share on other sites

i have heard withdrawal is horrible. i am a little upset my doctor gave it to me without warning me.

the serotonin foods include, i believe, avocados, walnuts, almonds, pineapples, and well, there are many others. there are a lot of lists online. you are not supposed to eat them before having your serotonin levels checked.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...